MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE CD 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE CD 10 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 00596202210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Subsequently, five (5) years and six (6) months post-implantation, the post of the articular surface fractured.A revision surgery was performed to replace the affected bearing without reported complication.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown femoral component: catalog#ni, lot#ni; unknown tibial tray: catalog#ni, lot#ni the product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Visual examination of the returned product/provided pictures found the product to exhibit signs of use/wear (pits, discoloration, micromotion) and confirmed the post feature fractured.Unable to verify product identifiers or size due to wear.Device was submitted for further analysis.Analysis determined: the post of the bearing is separated from the main body of the bearing.The post fragment was also returned for examination.The superior surface of the bearing shows evidence of possible linear scratches and some minor pitting, gouging, or abrasions, all of which are typical with in-vivo use.The inferior side shows pitting and abrasions also typical with in-vivo use, plus some possible cold flow of the uhmwpe into the through holes of the tibial plate.The fracture surface on the bearing shows possible impingement damage on the anterior side; there is similar possible impingement damage on the right-hand anterior side of the base of the post fragment.The posterior side of the post fragment also shows possible impingement damage separate from the fracture surface.Conclusion: the post fracture was caused by overloading, possibly exacerbated by impingement from the femoral component, possibly on both anterior and posterior sides of the post.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE SIZE CD 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19567270
Report Number0001822565-2024-02064
Device Sequence Number6305867
Product Code JWH
UDI-Device Identifier00889024210905
UDI-Public(01)00889024210905(17)230731(10)64093515
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number00596202210
Device Lot Number64093515
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight77 KG